The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Acne.org is not associated with this product. All proceeds from links go toward Acne.org maintenance.
[The prices listed above may change at any time and in some cases do not include shipping.]
I'm 30. If you can bear the first 4-5 months of breakouts.. Worse than breakouts before starting, it's worth it. At the time, the first few months seemed like it was never going to end. Now, in retrospect, those 4 months of breakouts for continuous flawless skin... It's so worth it. Hang in there and if you're older, like me, take at the same time everyday. I'm happy!
Ps I replied moderate acne-- that was before I was on this. Now my acne is so mild.
I took yaz which kept my skin clear for years even after I stopped I'd get one or two but nothing serious, I decided I wanted a pill less linked to blood clot risk and tried OTC each week the hormones increase and around week 2-3 I woke up with a new cyst daily I was currently modeling and obviously can work until things cleared up but those suckers take forever. The worst part is my hormones never balanced out and my skin stayed that bad indefinitely until now I'm back on yaz. Biggest mistake of MY LIFE. This pill can work for some people but the increasing hormones just really don't work for some people. I'd go with yaz, it's more anti-androgenic and stable.
I'm 15 and I started taking OTC in February because I would get extremely bad cramps and very bad mood swings. I have been taking OTC for 8 months now and I love it :) I haven't tried any other form or type of BC but I would have to say this one works great. I got scared at first because some people said it makes you sick the first few months but I have not experienced any bad side effects except for some weight gain and breast tenderness and occasional headaches. I would reccomend trying this !
I first started taking this in December and it is now August, and my skin has improved by so much- I now get the occasional pimple during the first week of each pack but nothing drastic. I wish I had started this sooner! The only issue I would note is that (at least with me) the first pack caused me to break out on the sides of my face (next to my ears basically) and my jawline- not terribly, but I never had pimples here before, and they did leave pigmentation when they went away. It is not terrible and has faded over time, but is still something that I cover with makeup and may eventually have removed.Overall I would say that the benefits definitely outweigh the negatives, my skin is a lot smoother and just overall so much better than it had been in the past! Just be aware of the fact that you may have an initial breakout.
Its working greatly for me although some of my pros may be considered cons. Everyone is different I have a friend on the same pill and she is feeling complete opposite.
I am finishing up my second month of the pill and so far I have not seen any changes in my break outs. It always get pretty bad around my pms week and this month was no exception.
I would say contrary to what a lot of girls are say my appitite actually decreased the first month. I will notice how it affected it more when I get back to school because I tend to eat more when I am home.
The most noticable side effect in my case would be how sore my breasts have become. I have very little breasts (A cup) and I can definitely tell they are swollen. I could give or take having the larger breasts because I am only 5 foot tall and don't need them to be huge. I've been on several birth controls before this and have had swollen breast but I think they have gotten larger on this one out of all the others.
I am sticking with this pill for a little while longer because everyone has said it takes at least 3 months for the acne to clear up. I have hopes that next month my pms breakout won't be as severe.
On pack three of OTC after switching from Loestrin 24 fe. Loestrin wrecked my skin, I have nasty cystic scars and I'm dissapointed I haven't seen any improvements on OTC yet. Will give this pill another 5 months and will cry a lot and try another BC if nothing happens for my skin by then.
Based on some of the negative reviews, I was very skeptic of Ortho Tri-Cyclen at first. Just because you read a few bad reviews that doesn't necessarily mean those pros and cons will apply to you. Everyone's body is different, and if you decide to go on this pill then wait at least four months until you make the decision to change it.
I've been on Ortho Tri-Cyclen for about four months now (going on five), and at first I wanted to call it quits because of how terrible my acne got! Then little by little it began to disappear. Now the only time I break out (which is barely) is around the time I menstruate.
Your breast cup does increase by half a cup to a cup size gradually, however, I noticed that my breasts became very tender. Hopefully that will go away within a few more months? Not entirely sure, but if so I'd still stick with it. It helps protect you against pregnancy in the long run, so why not? In fact, it feels as if my libido has increased, Haha.
You gain very little to no weight, really. It goes away with diet and exercise, and that's all to it.
I got Ortho Tri-Cyclen at Planned Parenthood for free through my health insurance.
My doctor put me on this after I got an ovarian cyst because my periods were irregular. It immediately regulated my period & my skin got much better! Great for skin!
On the down side, i was so hungry but I was determined not to gain weight so I watched what I ate & I tried to exercise everyday. Even that didn't help because weight was just STICKING to me. I ended up gaining about 15lbs. No matter what I did the weight wouldn't come off. The only good thing that came out of that is that I went from an A cup to a C cup!
Whenever i skipped a few days on accident id have bad mood swings, increased appetite, & bad breakouts! After I went off it I had those same symptoms for a few months. It sucked! And I haven't had a period since I stopped taking it 5 months ago.